Alert archive / Georgia / Freeze Watches in 2021
Freeze Watch 6, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Nov 12, 2021, 4:30 AM EST for 90 counties in Georgia. It took effect at Nov 13, 2021, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 4:30 AM EST (09:30 UTC)
- In effect from
- Nov 13, 2021, 10:00 PM EST
- Expired
- Nov 13, 2021, 6:02 AM EST
- In force
- Issued by
- NWS Atlanta, GA
All 90 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980 WWUS72 KFFC 120930 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 430 AM EST Fri Nov 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085- 089>097-102>109-121730- /O.NEW.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon- Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele 430 AM EST Fri Nov 12 2021 ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s and low 30s are possible Saturday evening and Sunday morning. * WHERE...Portions of central, east central, north central, northeast, northwest and west central Georgia. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
2 follow-up statements
464 WWUS72 KFFC 121938 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 238 PM EST Fri Nov 12 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085- 089>097-102>109-131200- /O.CON.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon- Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele 238 PM EST Fri Nov 12 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s and low 30s are possible Saturday evening and Sunday morning. * WHERE...Portions of north and central Georgia. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
492 WWUS72 KFFC 131102 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 602 AM EST Sat Nov 13 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085- 089>097-102-105-107-109-131915- /O.UPG.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/ /O.NEW.KFFC.FZ.W.0005.211114T0300Z-211114T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon- Peach-Houston-Bleckley-Laurens-Stewart-Dooly-Pulaski-Dodge- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Columbus, Warner Robins, Dublin, and Lumpkin 602 AM EST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SUNDAY... * WHAT...Temperatures in the upper 20s in far northeast Georgia to near 32 into middle Georgia. * WHERE...Generally along and north of a line from Columbus, to Cordele, to Dublin, to Louisville. * WHEN...From 10 PM this evening to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions could damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ103-104-106-108-131915- /O.UPG.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/ /O.NEW.KFFC.FR.Y.0008.211114T0300Z-211114T1400Z/ Webster-Sumter-Crisp-Wilcox- Including the cities of Americus and Cordele 602 AM EST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Webster, Sumter, Crisp and Wilcox Counties. * WHEN...From 10 PM this evening to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ086-098-110>113-131915- /O.NEW.KFFC.FR.Y.0008.211114T0300Z-211114T1400Z/ Emanuel-Treutlen-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro and Vidalia 602 AM EST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Emanuel, Treutlen, Telfair, Wheeler, Montgomery and Toombs Counties. * WHEN...From 10 PM this evening to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 12, 3:55 AM EST, 35 minutes earlier.
Area forecast discussion, Nov 12, 3:55 AM EST, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 355 AM EST Fri Nov 12 2021 .SHORT TERM /Today through Saturday/... A sunny sky and dry conditions are in store through the short term period in the wake of a cold front currently pushing across the easternmost portion of the CWA. The eastern CONUS will remain under the influence of an upper-level trough through tomorrow (Saturday) with the flow on the back side of the trough providing a dose of dry air and CAA through the period. CAA will drive temperatures down over the course of today and tomorrow -- highs today will be several degrees cooler than those yesterday, and tomorrow's highs will be noticeably cooler than those today. That said, did bump up NBM highs 1-2 degrees today and tomorrow, and decreased dew points to account for the effects of the dry air mass settling in. Fuel moisture, minimum relative humidity, and surface winds will remain outside of Fire Danger Statement thresholds. A vort max will round the base of the trough tonight into tomorrow morning, but with minimal moisture in place, will only see an increase in cloud cover with this feature, mainly across north GA. Tomorrow will be breezy at times with winds of 10-15 mph and gusts up to around 20 mph. Martin .LONG TERM /Saturday Night through Thursday/... As the extended period begins on Saturday night, the axis of an upper level trough and an associated weak frontal boundary will have cleared the forecast area to the east. Northwesterly low level and upper level flow will set up over Georgia, ushering in another round of colder and drier air by Sunday morning. Morning lows on Sunday are expected to be in the low to mid 30s, with some mid to upper 20s in the higher elevations of far northeast Georgia, which will be some of the coldest temperatures of the season thus far across north and central Georgia. Cool and clear conditions can similarly be expected Sunday afternoon, with highs only increasing into the mid 50s to low 60s. These temperatures will mainly range 6-10 degrees below climatological normals. Late Sunday and into Monday, a weak upper level shortwave will drop southeastward into the Tennessee Valley region. Previous model guidance had indicated a slight possibility of precipitation across far north Georgia in association with this system, but confidence continues to increase that the dry airmass over Georgia will serve to keep moisture to the north of the state border and inhibit precipitation chances in our area. While precipitation is not expected, this shortwave will serve to increase relative humidity values at the mid and upper levels. This will lead to increased cloud cover across north Georgia, which will in turn inhibit nocturnal cooling in that area Sunday night into Monday morning. During the early parts of next week, surface high pressure will build in over the Southeast CONUS as a quasi-zonal flow pattern sets up a loft. A gradual warming trend is expected through midweek underneath mostly clear skies and the influence of the surface high. This warming trend will accelerate on Wednesday as the high pressure system moves off to the east and southerly low level flow sets up on the backside of the high. Meanwhile, the upper level flow will shift to a southwesterly direction ahead of a trough quickly moving through the Great Plains and towards the Mississippi River Valley. By this time, afternoon highs will be in the mid 60s to low 70s. Advection of Gulf moisture will also allow morning lows and dewpoints to increase back into the 40s by Thursday morning. A cold front associated with this approaching longwave will bring our next chances towards the end of the period on Thursday. King && AVIATION... 06Z Update... Broken line of light to moderate rain has now cleared AHN and MCN and continues tracking eastward. Winds are relatively light behind the area of rain, but have begun to shift NW behind the associated cold front. Have SCT020 at Atlanta area sites through late morning (except for RYY) with a TEMPO at FTY for 4SM BR from 09z-13z. Will need to monitor for lowered vsbys at other metro sites over the next several hours given the clear post-front sky. Have SKC through the afternoon with winds staying W to NW at 4-8 kts through much of the period. //ATL Confidence...06Z Update... Medium to high confidence on MVFR vsbys. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 69 43 60 33 / 0 0 0 0 Atlanta 68 43 55 34 / 0 0 0 0 Blairsville 63 36 49 27 / 0 5 0 0 Cartersville 66 41 53 32 / 0 5 0 0 Columbus 72 45 61 34 / 0 0 0 0 Gainesville 66 43 55 34 / 0 0 0 0 Macon 74 44 65 34 / 0 0 0 0 Rome 67 41 54 32 / 0 5 0 0 Peachtree City 69 41 57 32 / 0 0 0 0 Vidalia 76 48 68 37 / 5 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Nov 11, 9:09 PM EST, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 909 PM EST Thu Nov 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 909 PM EST Thu Nov 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to widespread showers will continue through tonight, primary hazards will be moderate to heavy rain and gusty winds. Slow down and take extra time if traveling and be mindful of ponding on roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A cold airmass will spread across the area this weekend into next week, and portions of the area could see additional frost or freeze concerns each morning, beginning Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.